MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.(b)(4).A manufacturing record evaluation was performed for the finished device 30134583l number, and no internal action was found during the review.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) ablation procedure on which a lasso® nav eco variable catheter was used, and a medical device entrapment occurred requiring surgical intervention.After pvi was completed, the lasso® nav eco variable catheter was moved to the left pulmonary vein (lpv) from the right pulmonary vein (rpv) and got caught in the chorda tendineae.The catheter was attempted to be released, and as a result the chorda tendineae was torn off.The patient¿s pulse rate fell from 90 to 80, but then returned to 100 bpm.Extended hospitalization was required to observe patient¿s progress.On post-procedure day 4, a mitral valvuloplasty was performed successfully.There¿s no information regarding the physician¿s causality opinion.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.This medical device entrapment was assessed as reportable as any incident where there is difficulty removing a catheter from the patient¿s body whether it is stuck inside or become tangled with another catheter and surgical intervention is required or serious injury occurred, then it is to be considered mdr-reportable.
 
Additional Manufacturer Narrative
Additional information was received on the event on march 12, 2019.The patient was a 40-year-old male and weighed 80 kgs.Patient¿s outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition related.Therefore, added patient age at the time of event, age unit, sex, weight of the patient and weight unit.Manufacturer¿s reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8397913
Report Number2029046-2019-02758
Device Sequence Number16248376
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Catalogue NumberD134302
Device Lot Number30134583L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient Weight80